Advice on tamoxifen and the best time of day needed!
Hi Ladies, I too am just over cycle three, and getting ready for my last chemo cycle before radio and then on to Tamoxifen (with a year of Herceptin to go..).
My oncologist has given me the first tamoxifen prescription ready go to after radiotherapy, and I've been told that like the pill (which probably got me into this mess in the first place!) I should try to take it the same time of day.
Can anyone advice whether it's best to take in the morning or evening?
P.S. Claire, I hope you've managed to get it to settle down with a new brand! I'll definitely been keeping all this in mind when I start, so your post and responses have been super-helpful.
Very wise words from ann. Not everyone gets any or all of teh side effects and it is true those of us who have had little or no side effects do tend not to post.. I have a hot flush about an hour after I take my tablet, and apart from that I have occasional aches but honestly nothing that is not manageable. I recall when I first started taking it, it took a good few weeks for my body to adjust to it, as would be the case with any long term medication you take, but again they settled down after about 8 weeks.
I have been taking it now for 2 years and will be on it in total for 10 years. I remember sitting looking at the packet for a week before I plucked up the courage to take it because I too was scared about all the side effects, which they have to state so that they do not get any claims from people if they dont!!
Sending you all good wishes
When i was first given Tamoxifen the nurse said to try it for 2 weeks and if the side effects where bad then to come back to them and try another brand so there is definately something in it. They also swapped it back to my old brand without question at the chemist straight away. Different brands suit different people. The active ingrediant is the same, as is the dose amount. Its the other bits that differ. I did some research on it and read American sites too. Do hope you get sorted. x
Hi. Really sorry you are having a bad time. I am not sure if this will help you but I am going to tell you about my experience . I have had chemo, surgery, radiotherapy and Herceptin. All of which have left me pretty tired, particularly the Herceptin. 4 months out of Herceptin I started to improve and not feel so fatigued. My muscles also stopped aching so much. After 11 months of Tamoxifen which does have side effects which I find are at least tolerable, the chemist gave me a different brand to my usual one and a few days later I felt terrible. The muscle cramps where so severe and I could hardly string a sentence together, I was absolutely exhausted, could not concentrate at all and felt really low. I could have fallen asleep standing up. I contacted the chemist who straight away swapped my Tamoxifen brand back to the usual one. It took 10 days to get back to how I felt before. So you never know, changing brands could be worth trying. Nobody is the same and different brands will suit different people. For me, the Teva brand, my usual one is much better. I had the Mylan make and it was terrible. Although the active ingredient is the same, the rest of the ingredients are different. Maybe worth trying anyway. Good luck. X
It's Emily here from Breast Cancer Care.
I'm really sorry to hear about the side effects you're having from Tamoxifen. It sounds like you're having a very difficult time.
While you're waiting for responses on here, I just wanted to let you know that a few of our telephone volunteers have described having particularly bad symptoms too, having been on Tamoxifen for a few years.
If you'd like me to put you in touch with someone, feel free to drop me a direct message through the forum with your name and number, or you can call us on 0345 077 1893.
Emily at Breast Cancer Care